Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS Wilmington, OH

June 16, 2000Montgomery County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2000, 4:41 PM EDT for Montgomery County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2000, 4:41 PM EDT (20:41 UTC)
Expired
Jun 16, 2000, 5:30 PM EDT
In force
49 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Montgomery County, OH

The radar

The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WUUS51 KILN 162042
SVRILN
OHC113-162130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 530 PM EDT...

* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF TROTWOOD...OR ABOUT 6
  MILES WEST OF MIAMISBURG...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANDALIA...
  TROTWOOD...
  NORTHRIDGE...
  ENGLEWOOD...
  DAYTON...

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND 
DAMAGING WINDS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOS. IF 
YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL 
THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 16, 3:40 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT FRI JUN 16 2000

HAVE DISCUSSED FLASH FLOOD POTENTIAL WITH FELLOW FORECASTERS.
THUNDERSTORMS...ALTHOUGH MOVING AT A REASONABLE SPEED....HAVE BEEN
MOVING ACROSS THE SAME AREAS.  THUS...I HAVE DECIDED TO PUT UP A
FLASH FLOOD WATCH UNTIL 4 AM EDT FOR PARTS OF W CNTRL AND CNTRL OHIO
AND E CNTRL INDIANA.  THIS AREA HAS HAD SOME DECENT RAINS THE LAST
FEW DAYS.

THE LENGTH OF THE WATCH WILL ALLOW THE EVENING SHIFT ENOUGH TIME TO
SEE HOW THE ACTIVITY HAS PROGRESSED.

.ILN...FLASH FLOOD WATCH UNTIL 4 AM EDT FOR
       OHZ026-034-035-042>046-051>053-060>062 AND
       INZ050-058-059-066.

HICKMAN

In the hours before

Special weather statement, Jun 16, 10:55 AM EDT, 5 hours 46 minutes before
INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-162000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 AM EDT FRI JUN 16 2000

...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND TONIGHT...

A COLD FRONT EXTENDING FROM WESTERN MICHIGAN...EASTERN ILLINOIS AND
SOUTHERN MISSOURI WILL PUSH EAST INTO INDIANA THIS AFTERNOON...AND
THEN INTO NORTHWEST OHIO TONIGHT.  WARM...MOIST AIR AHEAD OF THE
FRONT WILL CREATE UNSTABLE CONDITIONS THIS AFTERNOON INTO TONIGHT.

THE MAIN TIME FRAME FOR POSSIBLE SEVERE WEATHER WILL BE LATE THIS
AFTERNOON AND EVENING.  DAMAGING WINDS ARE THE MAIN SEVERE
WEATHER THREAT.  ALSO...LARGE HAIL WILL BE POSSIBLE.

DUE TO THE MOIST AIR MASS...LOCALIZED FLOODING MAY OCCUR.

STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO
TONIGHT.

.END/HICKMAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:01 PM EDTTornado WarningILNMontgomery39 min
Jun 16, 5:02 PM EDTSevere Thunderstorm WarningILNGreene28 min
Jun 16, 5:32 PM EDTSevere Thunderstorm WarningILNClark, Madison43 min
Jun 16, 5:58 PM EDTSevere Thunderstorm WarningILNClinton, Warren47 min
Jun 16, 6:07 PM EDTSevere Thunderstorm WarningILNFranklin38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.